MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Customer states she is receiving low readings on her two expression meters, and she went to the er as a result.Customer states her control solution was opened in (b)(6) 2024, but did a test and thought it was out of range with a reading of 105 and the range was 90-122.Advised customer that control solution is good for three months once opened.The customer is unsure how long she has had the meters.She states we sent her one of them and the other she purchased from her local store.Customer states she used both meters today and received readings of 62 at 8:31 am which concerned her and prompted her to go to the hospital around 8:49 am.She used two different samples on two different hands using a new lancet.When she went to the hospital, they tested her and received a reading of 105, and after eating food, the reading was 189.They discharged her after monitoring her glucose after eating food.When she arrived home, both of her expression meters gave her a result of 102, which she still feels is too low.Customer states she has had very controlled diabetes for years, but with the low readings on both meters and the way she was feeling, she went to the hospital.Customer stores meter and strips in her bedroom.Customer washes and dries hands before testing.Customer uses a new lancet.Replaced both meters and test strips for her.Explained the return process and mailed return label.
 
Additional Manufacturer Narrative
The meter and strips involved in the incident were not returned for investigation.The retain strips of the specified lot were tested with a qs meter and passed testing with no failures detected.If the customer returns any complaint products, the products will be tested and a follow-up mdr will be filed.
 
Additional Manufacturer Narrative
The meter and strips involved in the complaint were returned on 3/7/2025.The returned strips were used up for testing the customer's other complaint meter, el963517.The returned meter was tested with retain strips of the specified lot with both blood and retain control solution, lot tac230907m, expiration 2025-09-13.Blood and control solution passed testing with no failures detected.The meter will be forward to the manufacturer.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 li-hsin 5th road
hsinchu science park
hsinchu 30078
TW  30078
MDR Report Key21572137
Report Number1832816-2025-00003
Device Sequence Number8647628
Product Code NBW
UDI-Device Identifier00015482570101
UDI-Public(01)00015482570101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
Report Date (Section F) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/09/2026
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S2404006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/14/2025
Event Location Home
Date Report to Manufacturer04/01/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight109 KG
Date Report Sent to FDA04/01/2025